Alert archive / South Dakota / Frost Advisories in 2014

Frost Advisory 1, NWS Sioux Falls, SD

May 13, 20144 states

NWS Sioux Falls, SD issued this frost advisory at May 13, 2014, 2:16 PM CDT for 4 states. It took effect at May 14, 2014, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 13, 2014, 2:16 PM CDT (19:16 UTC)
In effect from
May 14, 2014, 1:00 AM CDT
Expired
May 14, 2014, 8:00 AM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WWUS73 KFSD 131916
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
216 PM CDT TUE MAY 13 2014


MNZ071-SDZ038>040-052>055-140330-
/O.NEW.KFSD.FR.Y.0001.140514T0600Z-140514T1300Z/
LINCOLN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON
216 PM CDT TUE MAY 13 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL FALL TO BETWEEN 32 AND
  35 DEGREES OVERNIGHT. THIS WILL CAUSE AREAS OF FROST TO
  FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCHUMACHER
2 follow-up statements
299 
WWUS73 KFSD 140221
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
921 PM CDT TUE MAY 13 2014

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ050-056>071-141030-
/O.EXA.KFSD.FR.Y.0001.140514T0600Z-140514T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MOODY-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...GREGORY...BURKE...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
921 PM CDT TUE MAY 13 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL FALL TO BETWEEN 32 AND 36 DEGREES
  OVERNIGHT. THIS WILL CAUSE AREAS OF FROST TO FORM... ESPECIALLY IN
  SHELTERED AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MNZ071-SDZ038>040-052>055-141030-
/O.CON.KFSD.FR.Y.0001.140514T0600Z-140514T1300Z/
LINCOLN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON
921 PM CDT TUE MAY 13 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL FALL TO BETWEEN 32 AND 36 DEGREES
  OVERNIGHT. THIS WILL CAUSE AREAS OF FROST TO FORM... ESPECIALLY IN
  SHELTERED AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
792 
WWUS73 KFSD 140829
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
329 AM CDT WED MAY 14 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-141300-
/O.CON.KFSD.FR.Y.0001.000000T0000Z-140514T1300Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
329 AM CDT WED MAY 14 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO RANGE FROM 32
  TO 36 DEGREES EARLY THIS MORNING. THIS WILL CAUSE AREAS OF FROST TO
  FORM... ESPECIALLY IN SHELTERED AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 13, 12:37 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 13, 12:37 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1237 PM CDT TUE MAY 13 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT TUE MAY 13 2014

CLOUD SHIELD ASSOCIATED WITH DEPARTING TROUGH WILL EVACUATE THE
EASTERN CWA BY VERY EARLY MORNING...BUT IT CERTAINLY APPEARS THAT IT
WILL NOT TAKE LONG TO GIVE THE WINDS A LITTLE STRONGER KICK BY MID
MORNING...AS WELL AS INITIATE SELF DESTRUCTIVE HEATING WITH
RAGGED CUMULUS FIELD STARTING BY 16Z-17Z...AND BECOMING SCATTERED TO
BROKEN CEILINGS THROUGH THE AFTERNOON. JUST THE SLIGHTEST SMIDGE OF
POSITIVE AREA IN A VERY SHALLOW WAY AT THE TOP OF MIXED LAYER...AND
WITH LARGE SCALE QUITE A BIT MORE SUBSIDENCE FAVORING...NOT TOO
ENTHUSIASTIC WITH MEASURABLE PRECIPITATION THREAT. MORE LIKELY TO
SEE A FEW WIND BLOWN SPRINKLES AT WORST CASE THIS AFTERNOON...AND
HAVE REMOVED THE SLIGHT MEASURABLE POPS. CLOUDS MAXIMIZING DURING
THE EARLY TO MID AFTERNOON WILL START TO DWINDLE FAIRLY QUICKLY IN
23Z-01Z WINDOW...AND LEAVE GENERALLY CLEAR SKIES BY MID EVENING...
ALONG WITH SURFACE GRADIENT BECOMING MINIMAL UNDER WEAK SURFACE
RIDGE IN THE EVENING.  MAIN CONCERN IN THE SHORT TERM DEALS WITH
POTENTIAL FOR FROST/FREEZING TEMPERATURES. APPEARS THAT TEMPS
WILL BOTTOM OUT IN THE MID 30S OVER A FAIRLY BROAD AREA OF SOUTHEAST
SD...COUPLED WITH A PERIOD OF VERY LIGHT WINDS. A FEW MID TO HIGH
CLOUDS WILL LIKELY SNEAK TOWARD THE NORTHWESTERN CWA BY LATER
TONIGHT...AND WILL START TO SEE DEVELOPMENT OF SLIGHTLY STRONGER
RETURN FLOW TO LIMIT THE TEMP FALL AND TO SHIFT COOLER READINGS A
BIT EARLIER INTO THE NIGHT. AT THIS TIME...WILL LET THE FORECAST
SPEAK FOR ITSELF WITH MENTION OF SOME PATCHY FROST...A BIT MORE
PREVALENT FROM THE MID JAMES VALLEY TOWARD EAST CENTRAL SD...IN AND
AROUND THE HIGHWAY 14 CORRIDOR IN EASTERN SD.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 400 AM CDT TUE MAY 13 2014

UPPER LEVEL TROUGH ACROSS THE CENTRAL PORTION OF THE COUNTRY WILL
PROMOTE WELL BELOW NORMAL TEMPERATURES AND NORTHWEST FLOW ALOFT.
STEEP LAPSE RATES WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND
ISOLATED THUNDERSTORMS.  WHILE INSTABILITY IS LIMITED DUE TO LACK OF
MOISTURE...STILL AM FAIRLY CONFIDENT SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON.  WITH DRY ADIABATIC
SUB CLOUD LAYER...THERE IS THE POTENTIAL FOR OUTFLOW FROM ANY
DOWNDRAFT THAT DEVELOPS.  WITH COOL OUTFLOW...EXPECT TEMPERATURES TO
YO-YO THROUGH THE AFTERNOON HOURS.  EXPECT CONVECTIVE ACTIVITY TO
RAPIDLY DIMINISH THROUGH THE EVENING HOURS THOUGH CLOUD DEBRIS MAY
LINGER THROUGH THE MID EVENING HOURS.  SUBTLE BACKDOOR FRONT MOVES
THROUGH THE AREA WEDNESDAY NIGHT WITH STRONG LOW LEVEL COLD AIR
ADVECTION.  HAVE INCREASED THE NORTHEAST WINDS...WHICH WILL LIKELY
REDUCE RADIATIVE EFFECT SOME.  DESPITE THIS...STILL SHOULD BE
ANOTHER COLD NIGHT ACROSS THE AREA WITH 925 HPA TEMPS JUST A FEW
DEGREES ABOVE ZERO.

ANOTHER COOL DAY EXPECTED ON THURSDAY...THOUGH LAPSE RATES ALOFT ARE
NOT AS STEEP AS ON WEDNESDAY ACROSS THE MAJORITY OF THE AREA.  LEFT
MENTION OF SHOWERS ACROSS THE EAST...BUT WITH LIMITED INSTABILITY
COULD BE MORE SPRINKLEFEST THAN BONAFIDE SHOWERS.

WITH RELATIVELY LIGHT WINDS AND GOOD RADIATIVE CONDITIONS...FOLLOWED
THE TREND OF THE ECMWF AND COOLED OFF LOWS THURSDAY NIGHT.  WITH
LOWS IN THE MID AND LOWER 30S...BEEFED UP THE WORDING FOR FROST
WORDING.  ALSO THINK THIS SETUP POSES THE GREATEST POTENTIAL FOR
FROST HEADLINES THE NEXT FEW NIGHTS.

INCREASING SOUTHERLY FLOW IS EXPECTED TO DEVELOP THROUGHOUT THE
WEEKEND...THOUGH COOL DENSE AIRMASS WILL BE SLOW TO LEAVE THE AREA.
REMOVED MENTION OF POPS ON SATURDAY NIGHT INTO SUNDAY WITH SLOWER
PATTERN EVOLUTION...BUT KEPT MENTION SUNDAY NIGHT INTO MONDAY FOR
NOW WITH NEXT UPPER LEVEL TROUGH APPROACHING FROM THE WEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1237 PM CDT TUE MAY 13 2014

WIDESPREAD STRATOCU HAS COVERED MOST OF THE AREA. THESE CLOUDS ARE
BASED AROUND 5000 FT AND NOT EXPECTED TO LOWER SO VFR CONDITIONS
ARE EXPECTED THROUGH THE DAY. THERE COULD BE A FEW SPRINKLES FROM
MID TO LATE AFTERNOON BUT THEY WILL NOT IMPACT VSBYS OR CIGS.
THESE CLOUDS WILL DISIPATE RAPIDLY AFTER SUNSET LEAVING CLEAR
SKIES. SOME CU BETWEEN 5000 AND 7000 FEET MAY REFORM BETWEEN 15Z
AND 18Z WEDNESDAY. ISOLATED LIGHT SHOWERS MAY ALSO DEVELOP AROUND
18Z BUT ANY SIGNIFICANT SHOWERS OR THUNDERSTORMS THAT WOULD IMPACT
AVIATION WILL BE AFTER 18Z WEDNESDAY. SO EXPECT VFR CONDITIONS
THOUGH 18Z WEDNESDAY. GUSTY NW WINDS THIS AFTERNOON WILL RAPIDLY
DECREASE BY SUNSET TO LIGHT WEST. A WEAK FRONT WILL MOVE THROUGH
DURING WEDNESDAY MORNING SWITCHING WINDS BACK TO NORTHWEST AND
INCREASING WIND SPEEDS TO 10 TO 15 KTS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHAPMAN
LONG TERM...
AVIATION...SCHUMACHER
Hazardous weather outlook, May 13, 5:13 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
513 AM CDT TUE MAY 13 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-141015-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
513 AM CDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED ALONG AND NORTH IF INTERSTATE 90.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FROST ARE EXPECTED BOTH WEDNESDAY NIGHT AND THURSDAY
NIGHT. THE FROST IS EXPECTED TO BE MOST WIDESPREAD THURSDAY NIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON ACROSS THE REGION. WHILE THESE STORMS ARE NOT EXPECTED
TO BE SEVERE...THEY MAY PRODUCE SMALL HAIL TO THE SIZE OF PEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 13, 8:57 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     7 ENE VERMILLION        42.82N 96.80W
05/11/2014                   UNION              SD   TRAINED SPOTTER

            PICKUP AND TRAILER OVERTURNED ON INTERSTATE 29

0731 PM     TSTM WND DMG     7 ENE VERMILLION        42.82N 96.79W
05/11/2014                   UNION              SD   TRAINED SPOTTER

            CENTER PIVOT IRRIGATION TIPPED BY WIND

0733 PM     TSTM WND GST     11 ENE VERMILLION       42.83N 96.73W
05/11/2014  E80.00 MPH       UNION              SD   TRAINED SPOTTER

            METAL POLE MACHINE SHED DESTROYED

0734 PM     TSTM WND DMG     11 ENE VERMILLION       42.85N 96.73W
05/11/2014                   UNION              SD   TRAINED SPOTTER

            LARGE COTTONWOOD TREE UPROOTED.

0735 PM     TSTM WND GST     8 WNW AKRON             42.85N 96.71W
05/11/2014  E85.00 MPH       UNION              SD   TRAINED SPOTTER

            ROOF LIFTED OFF OF OPEN SHED

0735 PM     TSTM WND GST     8 WNW AKRON             42.85N 96.71W
05/11/2014  E90.00 MPH       UNION              SD   TRAINED SPOTTER

            SEVERAL LARGE COTTONWOOD TREES SNAPPED 10 TO 15 FEET
            ABOVE GROUND

0736 PM     TORNADO          8 WNW AKRON             42.87N 96.71W
05/11/2014                   UNION              SD   TRAINED SPOTTER

            SMALL GRAIN BIN DAMAGED.

0738 PM     TORNADO          7 WNW AKRON             42.87N 96.69W
05/11/2014                   UNION              SD   TRAINED SPOTTER

            SEVERAL TREES DOWN

0851 PM     TORNADO          2 NNW HOSPERS           43.10N 95.92W
05/11/2014                   SIOUX              IA   LAW ENFORCEMENT

            VIDEO OF TORNADO OVER FIELDS

&&

PS

Nearby

Frost Advisories in South Dakota, 2014Frost Advisories in Iowa, 2014Frost Advisories in Minnesota, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.